MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Separation Problem (4043); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal aortic extension for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.It was reported during a recent routine follow-up, the films revealed an indeterminate endoleak.The patient is fine and currently being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal aortic extension for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.It was reported during a recent routine follow-up, the films revealed an indeterminate endoleak.On (b)(6) 2025 the patient was brought in for an intervention.It was discovered that there is a type iiib endoleak in the afx2 bifurcated stent graft and there is also a type iiia endoleak between the afx2 bifurcated stent graft and the afx vela suprarenal extension.The physician relined the stent grafts with an afx2 bifurcated stent graft and the type iiib endoleak and the type iiia endoleak were resolved.The patient recovered fine and was discharged the following day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak and type 3a endoleak are unconfirmed.The additional endovascular procedure complaint is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be identified.The clinical evaluation also shows reasonable evidence to suggest that there was an angulated aortic neck (suprarenal angle is 31.7 degrees and the infrarenal angle is 31.7 degrees) with a reverse taper.The distal aortic neck was 32.8mm (should be 18-2mm) which are off label case.This may have contributed to the reported event but could not conclusively be determined.The minimum right access was 5.0mm and minimum left access 5.9mm (should be greater than or equal to 6.5mm) which is off label however, it is unlikely this contributed to the reported event.The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.G3: awareness date has been updated.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21027187
Report Number3011063223-2024-00184
Device Sequence Number8310685
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)170718
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2017
Device Model NumberBEA28-90/I16-30
Device Lot Number1522145005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL: LOT # 1600033012
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexMale